Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

PCOD, diabetes, on medication for dysfunctional bleeding, advice on medicine dosage

User rating for this question
Very Good
Answered by
Practicing since : 1983
Answered : 979 Questions
Hi I am on Primolut Nor(10mg twice daily for 10 days). My dr. put me on this pill to stop the bleeding i was experiencing every 2 weeks. Once I get my period after taking this pill, will my cycle resume to being normal again or are there chances i could contnue with this bleeding every two weeks?
Posted Mon, 16 Apr 2012 in Menstruation and Miscarriage
Answered by Dr. Minoo Bhagia 6 hours later
Hello ,

Thanks for posting your query.

Primolut Nor is prescribed to regulate menstrual cycles and to avoid 'intermenstrual bleeding'. I suggest my patients to take the drug 10 mgm once daily for 20 days before stopping it. And if there is spotting in between periods then use two tablets every day for 20 days. If they remain irregular after 3 months of primolut Nor use, I suggest medroxyprogesterone 10mgm daily for 10 days in each cycle starting from first day of the menstrual cycle.

Discuss with your primary doctor / gynecologist and use these drugs under their guidance.

It might have been better if you could have mentioned your age, marital status and obstetric history (details of pregnancy if any).

In addition to the above
1. Take iron supplements regularly.
2. To consider blood haemogram and ultrasound.

I hope my answers are adequate and helpful to you. In case you have additional concerns, I will be available to discuss and clarify them with you.

Take care and Best wishes.

Above answer was peer-reviewed by
Follow-up: PCOD, diabetes, on medication for dysfunctional bleeding, advice on medicine dosage 5 hours later
Dear Dr. Bhagia,
Thank you for your answer. Let me give you some more details that may help in answering my query. I was diagnosed with mild PCOS for which I am also on Glucophage(1500 mg a day). At present, I am not pregnant and 31 years of age. In May I noticed after my regular period(which lasted the usual 4 days), 2 weeks later, I started bleeding with some days experiencing a medium flow and others a light for a total of 3 weeks. Then 2 weeks later, again my periods came along (the usual 4 days), this pattern continued on in to July where after my periods (July 10-14), the bleeding started on July 18th and went on till August 29th which is when my Dr. prescribed Primolut Nor and today is my 6th day of taking (out the 10 day prescription). The bleeding as stopped with occassional spotting. My only concern is what kind of treatment should I resort to should this bleeding issue continue after the "withdrawl bleeding" once I get off the primolut prescription?
My blood tests indicate that I am not anaemic, however, I do take iron supplements every other day, should I be taking it everyday? Also, my ultra sounds have come clear except for mild PCOS twice. My Dr. mentioned she will want to conduct a blood test to check my hormone levels should this issue continue-I assume my Estrogen and Progesterone levels? These were not a part of my blood tests previously, only thyroid, Prolactin, Insulin etc.. were...
Answered by Dr. Minoo Bhagia 11 hours later

Thanks for writing again.

Progesterone (Primolut Nor) has a local influence on the endometrium leads to the cessation of dysfunctional bleeding. There are chances that you might get intermenstrual bleeding after stopping the medicine. In that case, you may need to continue medication for few more cycles till your hormonal disturbance gets regularized.

You can consider Tab Duphastan 10 mg daily for 30 days after discussing with your Gynecologist.

You should go for the Serum Estrogen and Progesterone levels check.

If you want to conceive, you can take tablet Clomiphene Citrate, from 5th to 9th day of the cycle, Yes, under your Gynecologist's guidance.

Write back again once you get your hormone levels checked. Till then continue with medications as prescribed.

I hope I have answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor